Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 31, 2020, 7:21 PM CDT for Terrell County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2020, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 31, 2020, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The Laughlin AFB radar (KDFX), 180 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WWUS84 KMAF 010021
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
721 PM CDT Fri Jul 31 2020
TXZ082-010100-
Terrell TX-
721 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TERRELL COUNTY UNTIL
800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dryden, moving south at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Dryden and Terrell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2978 10181 2980 10180 2981 10182 2979 10182
2981 10185 2978 10193 2982 10198 2980 10199
2979 10207 2980 10214 2985 10219 2984 10222
2986 10225 2985 10226 2987 10227 2988 10232
3011 10233 3009 10176 2978 10176
TIME...MOT...LOC 0020Z 351DEG 20KT 3004 10213
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:01 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 31, 6:01 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 601 PM CDT Fri Jul 31 2020 .DISCUSSION... See aviation discussion below. && .AVIATION... VFR conditions are expected at the west Texas and southeast New Mexico terminals the next 24 hours. Will be watching thunderstorms moving southeast out of eastern New Mexico this evening and overnight but confidence was not high that they would impact any of the terminals. Will Continue to monitor. Winds will be less than 10 mph. 12 && .PREV DISCUSSION... /issued 158 PM CDT Fri Jul 31 2020/ DISCUSSION... SB based instability will be limited today due to lower Td across the nrn CWFA and cloud cover reducing insolation. Still a few storms are possible across parts of the Trans Pecos this afternoon, especially Brewster/Terrell counties where a boundary could be a focus. Otherwise a complex of storms is expected to form in n-ne NM and drop s thru the NM plains in the nw-n mid-level flow. If storms are able to maintain thru the night they could arrive in GDP Mtns/SE NM/NW PB between 06Z-12Z/Sat and a few could be strong. Most all other areas will remain dry overnight. Chance PoPs will mostly be confined to GDP-Davis Mtns Sat PM, again due to limited SB instability across the plains (low Td). There are some inconsistent signals in deterministic data that a complex of storms will form Sat night and drop swd into SE NM/W-NW PB, with cold pool possibly sustaining convection as far s as the Davis mtns Sun 12Z. This would then favor precip in the far s-sw reaches of the CWFA Sun afternoon in proximity to residual boundary and elevated heat sources. NW mid-level flow will yield yet another possibility for a complex of storms late Sun night/Mon AM for SE NM/NW-N PB. Indications are a little less so than previous runs. As this morning showed it is hard to know storm vectors, so we will just have to continue watching trends. Mon PM sct diurnal storms seem likely across the Trans Pecos with another possibility of nocturnal storms, at least n of I-20. The subtropical ridge does start to build e Tue and high temps will quickly climb into the 100-105 range across much of the area for several days. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 97 70 99 / 10 10 10 10 Carlsbad 73 97 70 98 / 40 30 40 10 Dryden 75 99 74 101 / 20 20 10 20 Fort Stockton 71 97 70 98 / 20 20 20 20 Guadalupe Pass 69 88 66 88 / 30 40 40 20 Hobbs 69 93 68 96 / 30 20 30 10 Marfa 63 91 62 90 / 20 50 30 40 Midland Intl Airport 72 97 71 99 / 10 10 20 10 Odessa 73 97 71 99 / 10 10 20 10 Wink 74 99 71 100 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jul 31, 1:37 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 137 PM CDT Fri Jul 31 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-011845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 137 PM CDT Fri Jul 31 2020 /1237 PM MDT Fri Jul 31 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible late this afternoon, but especially this evening and tonight. Some storms may be strong to severe, particularly affecting Southeast New Mexico and the Upper Trans Pecos. Primary threats include damaging winds, frequent lightning, and heavy rain, though isolated large hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 31, 6:21 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Midland/Odessa TX
621 PM CDT Fri Jul 31 2020
TXZ082-312345-
Terrell TX-
621 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TERRELL COUNTY UNTIL
645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm near
Terrell County Gas Plant, or 23 miles south of Sheffield, moving
southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2981 10181 2979 10182 2981 10185 2980 10191
2978 10193 2982 10197 2980 10199 2980 10203
3031 10199 3046 10172 3044 10172 3042 10174
3040 10170 3034 10166 3034 10172 3029 10176
2978 10176 2978 10181
TIME...MOT...LOC 2321Z 327DEG 16KT 3036 10176
12Special weather statement, Jul 31, 6:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
652 PM CDT Fri Jul 31 2020
TXZ082-010015-
Terrell TX-
652 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TERRELL COUNTY UNTIL
715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Dryden, moving south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Dryden...Highway 90 east of Dryden in Terrell county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2980 10180 2981 10182 2979 10182 2981 10185
2978 10193 2982 10198 2980 10199 2980 10204
2979 10204 2979 10207 2980 10214 2985 10219
2984 10220 2985 10224 2986 10225 2985 10226
3017 10215 3009 10176 2978 10176 2978 10181
TIME...MOT...LOC 2351Z 016DEG 19KT 3007 10198
12Special weather statement, Jul 31, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
721 PM CDT Fri Jul 31 2020
TXZ082-010100-
Terrell TX-
721 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TERRELL COUNTY UNTIL
800 PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dryden, moving south at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Dryden and Terrell County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2978 10181 2980 10180 2981 10182 2979 10182
2981 10185 2978 10193 2982 10198 2980 10199
2979 10207 2980 10214 2985 10219 2984 10222
2986 10225 2985 10226 2987 10227 2988 10232
3011 10233 3009 10176 2978 10176
TIME...MOT...LOC 0020Z 351DEG 20KT 3004 10213
12The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:47 PM CDT | Special Weather Statement | MAF | Terrell | 28 min |
| Jul 31, 8:19 PM CDT | Special Weather Statement | MAF | 26 min | |
| Jul 31, 8:52 PM CDT | Special Weather Statement | MAF | Brewster | 23 min |
| Jul 31, 9:34 PM CDT | Special Weather Statement | MAF | Brewster | 26 min |
| Jul 31, 9:52 PM CDT | Special Weather Statement | MAF | 38 min | |
| Jul 31, 10:05 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Aug 1, 4:36 PM CDT | Special Weather Statement | MAF | Scurry | 24 min |
| Aug 1, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 65 min |
| Aug 1, 5:11 PM CDT | Special Weather Statement | MAF | Culberson | 49 min |
| Aug 1, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 65 min |
| Aug 1, 6:32 PM CDT | Special Weather Statement | MAF | Sterling | 28 min |
| Aug 1, 1:47 AM CDT | Special Weather Statement | MAF | Eddy | 43 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.